Bipolar Disorder Community
What happens if you stop taking Olanzapine cold turkey?
About This Community:

Bipolar Disorder is also known as "Manic Depressive Disorder". This forum is for questions and support for people with, or for loved ones of people with Bipolar Disorder. The forum covers topics ranging from Aggressive Behavior, Affect on friends and Family, Alcohol and Drug Abuse, Appetite Changes, Chronic Pain, Denial, Depression, Difficulty Concentrating, Euphoria, Guilt, Manic Depression, Medications, Mood Swings, Poor Judgment, and Sleep Disorders

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What happens if you stop taking Olanzapine cold turkey?

I'm not planning on doing it but the thought has often crossed my mind. What would the withdrawal symptoms be? I read somewhere that you can die so I was wondering if anyone knew what would actually happen.
8 Comments Post a Comment
Blank
Avatar_m_tn
It will really suck.  Don't even try to pull it off.
Blank
Avatar_f_tn
Don't worry, I'm not stupid enough to try it. Im new to all this and I was just curious as to what would happen.
Blank
Avatar_m_tn
When I had to stop Geodon cold turkey, which is a med of the same class, I experience increased tremors, flu-like symptoms of a caliber I'd never experienced before, had very surreal dreams that left me feeling rotten when I woke up and had a general emotional feeling of dread.  There were perhaps other things, but I can't remember now.
Blank
Avatar_f_tn
Wow that sounds horrible. I didn't realise it'd be that bad.
Blank
Avatar_m_tn
Yeah, but the severity of it will depend on what dose you're on.  I had to go cold turkey because of a doctor's error and then Geodon didn't work as good for me as it did before the cold turkey trial.
Blank
Avatar_f_tn
And you can actually die, rare, but it can cause you to have a seizure.

I just know withdrawl (withdrawal) from Effexor and it was a nightmare. And this was before they 'knew' about discontinuation syndrome so they kept telling me I had the flu.
Blank
Avatar_f_tn
Sounds awful. Put me off ever stopping my medication, thanks for the info :)
Blank
Avatar_m_tn
I was taking 15 mg of olanzapine and stopped suddenly in February (8 months ago) the only effects that I felt were less drowziness and a return to a normal appetite (I've lost 2 notches on my belt after gaining several stone whilst on it).
I had an acute transient psychotic episode last summer and was admitted to a psychiatric intensive care unit. Whilst I was in there they gave me so many drugs I have no idea what I was taking. I basically ended up on a cocktail of drugs and a dulled sense of reality. It wasn't until I changed my lifestyle that my life genuinely changed  for the better. I appreciate that I went completely mental and needed help at the time but I also remember that towards the end of my stay in hospital I simply chose one of the drugs that they were giving me and told them that that one made me feel better, when in reality I knew that it was the fact that I was eating, doing things and after meeting so many mental people gaining a new perspective on life, which I didn't lie about but they wanted me to be on some form of medication anyway. I took 15 mg of olanzapine everyday for 6 months when I got out of hospital. All I really had to do though was stop smoking skunk, that's what ****** me up in the first place and that's what worked for me. The doctors are always extremely pleased with my progress and everytime I see them they suggest decreasing my dosage. I'm now "on 5mg a day" (but still not taking it). I studied psychology at A-level and got an A. I know that this by no means makes me an expert but I do know that nobody actually understands the brain and the real effects of medication. Drugs are a short-term fix to what is quite often a long-term problem. I wrote an essay on it and everything and at the time remember thinking "If I ever have mental health issues I'll do anything but take drugs to fix it. Therapy and lifestyle changes are the way to cure you" and that's the conscious decision that I made when it happened to me.
Live a healthy lifetyle. Do things that you enjoy. Don't dope yourself up on drugs. The only thing that I put into my body now is alcohol. And in the almighty words of Chris Morris "Alcohol isn't a drug. It's a drink" so it's completely fine.
If people have read this and want to hurl abuse at me then you are very welcome to do so but it's my body and my brain and if I feel better and seem healthier to healthcare professionals after 8 months of not taking the drug that they've prescribed me then who are you to say that me stopping taking the medication was a bad idea ?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
3092482_tn?1412261602
Blank
weaver71
Other
Avatar_f_tn
Blank
Crystal413
VA